Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 24, 1999, 3:46 AM CDT for Clarke County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1999, 3:46 AM CDT (08:46 UTC)
- Expired
- Jun 24, 1999, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Clarke County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 240852 FFWMOB ALC025-241200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 346 AM CDT THU JUN 24 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CLARKE COUNTY IN ALABAMA THIS INCLUDES THE CITY OF THOMASVILLE * UNTIL 700 AM CDT * AT 344 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN NORTHERN CLARKE COUNTY...MOVING SOUTHEAST AT 5 MPH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT A4GENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:00 AM CDT, 46 minutes earlier.
Area forecast discussion, Jun 24, 3:00 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT THU JUN 24 1999 HEAVY RAIN AND THUNDERSTORMS MOVING SLOWLY THROUGH THE NORTHERN CWA THIS MORNING. THIS ACTIVITY IS ASSOCIATED WITH A WEAK SHORT WAVE MOVING THROUGH THE AREA. ANIMATED WATER VAPOR IMAGERY IS SHOWING THE MAIN ENERGY OF THE SHORT WAVE PROGRESSING INTO THE MIDDLE MISSISSIPPI VALLEY AND IS PROGGED TO REMAIN WELL NORTH OF THE AREA AS IT PASSES EASTWARD THROUGH FRIDAY. SOUNDING FROM JACKSON MS AND BIRMINGHAM AL ARE STILL SHOWING ABUNDANT DEEP LAYER MOISTURE WITH PRECIPITABLE WATER VALUES AT OR ABOVE TWO INCHES. THUS ITS GOING TO BE A PERSISTENCE TYPE FORECAST...KEEPING IT ON THE WET SIDE. HEAVY RAIN AND LOCALIZED FLOODING WILL AGAIN BE THE BIG WEATHER ITEMS. AVN AND ETA DEVELOPING ANOTHER LOW IN OKLAHOMA BY LATE FRI AND KEEPING A LITTLE FURTHER SOUTH THAN THE FIRST WITH NGM IS LESS AGGRESSIVE. THE SAME DAILY PATTERN APPLIES WITH THE SHORT WAVE ENERGY INTERACTING WITH THE AFTERNOON SEA BREEZE BOUNDARY AND CAUSING THE HEAVIEST RAINFALL IN THE MORE INLAND COUNTIES. CLOUD COVER WILL AGAIN KEEP HIGH TEMPS IN CHECK. OVER THE COASTAL WATERS...LIGHT SOUTHERLY WINDS INCREASING SLIGHTLY AND BECOMING SOUTHWESTERLY AS SHORT WAVES PASSES TO THE NORTH. INCREASED OFFSHORE THUNDERSTORM ACTIVITY BY FRIDAY AS WELL. MOB 86/73/87/73 5343 PNS 86/74/87/73 5343 DTS 86/74/87/74 4343 GZH 87/72/88/72 5443 13
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:04 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 41 min |
| Jun 24, 5:41 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 49 min |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.